Subscribe

The down side of Prozac…… loss of sex drive, sleeplessnss, anxiety, nervousness…

I was listening to a Radio Doc on the way home from church last night.  He was talking about Prozac and other antidepressants, and was commenting on some of the side effects.   The Doc went on to say that the number one class of drugs sold in the US was antibiotics.  The number two class of drugs was antidepressants.   Most of my clients have complications from both antibiotics and antidepressants, so he had my attention.  Not liking drugs of any kind, I listened intently.  I did some research when I got home, and then did more research today.  Here are some of my findings.

The side effects of Prozac could be any number of things, however the most concerning are: Anxiety, nervousness, increase of appetite, loss of libido.   If anything is going to make me depressed, it is this list of side effects.   Other side effects are tics and motor dyskinesia.  Again, who wants this?  The ticks can be as minor as an eyelid twitching, or can be as major as in the tongue darting in and out of the mouth, much like a lizard…

I have included a link below, so you can get the full story.  Many of my clients have family members who are on antidepressants.  Just because Prozac is mentioned in this essay, don’t think that the other drugs of this same class do not have these side effects.  It would be horrifying to me if my family members were exhibiting these types of problems.  I am sure it is horrifying to you as well.

There is no easy answer or remedy for depression.  Not from the medical perspective, nor the holistic one.  However, the replenishment of nutrients will not cause the client to be MORE anxious or  MORE nervous.   They will not INCREASE appetite, and therefore possibly creating a weight issue.  What could be more depressing than that?

There is a phenomenon called the ‘Prozac Divorce.’   As mentioned earlier, one of the side effects is loss of sex drive.  The Radio Doc explained that along with this loss of libido, the other unintended side effects of nervousness and anxiety troubled the un-medicated spouse so much, that divorce was the only option.   Just how could depression become any worse?

These drugs are not a panacea for depression.   In fact, they can make a depressed person more unwell.  Please consider all the information when making health care decisions for yourselves and your loved ones.

http://www.nytimes.com/books/first/g/glenmullen-prozac.html

Until next time,

Dr. Polly

3 Comments
  1. Prozac gave me migraines! The longer Obama is in office, the more people will be needing anti-depressants. I’m on Wellbutrin with none of those side-effects. I’m not a fan of pills either but when you need them, you need them! Not to push Wellbutrin, but it has worked really well for me for 5+years and expect to take them until BO is gone, and pray it’s NOT Hillary next!

    Sent from my iPad

Leave a Reply

Get in touch

Dr Polly logo
Abundant Health and Wellness Center
"My people are destroyed for lack of knowledge. Hosea 4:6"
"Behold, I have given you every plant yielding seed that is on the face of all the earth, and every tree with seed in its fruit. You shall have them for food. Genesis 1:29"

Join our newsletter

Sign up to receive news about new services, promotions, products and more.

Location

 323 E. Main Street Humble, TX 77338   I   281.312.2860